Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Infinite dimensional quadratic forms
admitting composition


Authors: Alberto Elduque and José María Pérez
Journal: Proc. Amer. Math. Soc. 125 (1997), 2207-2216
MSC (1991): Primary 17A75, 11E88
DOI: https://doi.org/10.1090/S0002-9939-97-03799-4
MathSciNet review: 1376759
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Composition algebras with a unit element constitute a well-known class of algebras. In this paper, those composition algebras with a one-sided unit element are characterized and examples are given of arbitrary infinite dimension.


References [Enhancements On Off] (What's this?)

  • [A-H] B.N. Allison and W. Hein, Isotopes of Some Nonassociative Algebras with Involution, J. Algebra 69 (1981), 120-142. MR 82k:17013
  • [A] A.A. Albert, Absolute valued algebraic algebras, Bull. Amer. Math. Soc. 55 (1949), 763-768. MR 11:76h
  • [C] J.A. Cuenca, One-sided infinite-dimensional normed real algebras, Publ. Mat. 36 (1992), 485-488. MR 94c:47095
  • [E-M] A. Elduque and H.C. Myung, On flexible composition algebras, Commun. Algebra 21 (1993), 2481-2505. MR 94h:17001
  • [ElM-M] M.L. El-Mallah and A. Micali, Sur les dimensions des algèbres absolument valuées, J. Algebra 68 (1981), 237-246. MR 82e:17001
  • [F] J.M. Faillétaz, Compositions d'Espaces Bilinéaires par des Espaces Quadratiques, Doctoral dissertation, Université de Lausanne, 1992.
  • [H1] A. Hurwitz, Uber die Komposition der quadratischen Formen von beliebig vielen Variabeln, Nachr. Ges. Wiss. Göttingen (1898), 309-316.
  • [H2] A. Hurwitz, Uber die Komposition der quadratischen Formen, Math. Ann. 88 (1923), 1-25.
  • [J] N. Jacobson, Structure theory of Jordan algebras, The University of Arkansas Lecture Notes 5, Fayetteville, 1981. MR 83b:17015
  • [Ju] J. Junker, Das Hurwitz Problem für quadratische Formen über Körper der Charakteristik 2, Diplom thesis, Saarbrücken, 1980.
  • [K] I. Kaplansky, Infinite-dimensional quadratic forms admitting composition, Proc. Amer. Math. Soc. 4 (1953), 956-960. MR 15:596g
  • [L] T.Y. Lam, The Algebraic Theory of Quadratic Forms, Benjamin, New York, 1973. MR 53:277
  • [{\L}-R] J. {\L}awrynowicz and J. Rembielinski, On the composition of nondegenerate quadratic forms with an arbitrary index, Ann. Fac. Sci. Toulouse 10 (1989), 141-168. MR 93m:15043
  • [M] H.C. Myung, Non-Unital Composition Algebras, Research Institute of Mathematics, Global Analysis Research Center, Lecture Notes Series no. 22, Seoul, 1994. MR 95f:17003
  • [R] J. Radon, Lineare scharen orthogonale Matrizen, Abh. Math. Sem. Univ. Hamburg 1 (1922), 1-14.
  • [RP] A. Rodríguez Palacios, One-sided division absolute valued algebras, Publ. Mat. 36 (1992), 925-954. MR 94j:46048
  • [S1] D.B. Shapiro, Spaces of Similarities I: The Hurwitz Problem, J. Algebra 46 (1977), 148-170. MR 56:11898a
  • [S2] -, Spaces of Similarities II, Pfister Factors, J. Algebra 46 (1977), 171-181. MR 56:11898b
  • [S3] -, Spaces of Similarities IV: $(s,t)$-families, Pacific J. Math. 69 (1977), 223-244. MR 57:16193
  • [S4] -, Composition of Quadratic Forms, (manuscript).
  • [U-W] K. Urbanik and F.B. Wright, Absolute-valued algebras, Proc. Amer. Math. Soc. 11 (1960), 861-866. MR 22:11021
  • [W-S] A.R. Wadsworth and D.B. Shapiro, Spaces of Similarities III: Function Fields, J. Algebra 46 (1977), 182-188. MR 56:11898c
  • [W] F.B. Wright, Absolute valued algebras, Proc. Nat. Acad. Sci. USA 39 (1953), 330-332. MR 14:944b
  • [ZSSS] K.A. Zhevlakov, A.M. Slin'ko, I.P. Shestakov and A.I. Shirshov, Rings that are Nearly Associative, Academic Press, New York, 1982. MR 83i:17001
  • [Z] R. Züger, Kompositionen von quadratischen Formen mit quadratischen, bilinearen oder hermiteschen Formen, Doctoral dissertation, Universität Bern, 1995.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17A75, 11E88

Retrieve articles in all journals with MSC (1991): 17A75, 11E88


Additional Information

Alberto Elduque
Affiliation: Departamento de Matemáticas, Universidad de Zaragoza, 50009 Zaragoza, Spain
Address at time of publication: Departamento de Matemáticas y Computación, Universidad de La Rioja, 26004 Logroño, Spain
Email: aelduque@dmc.unirioja.es

José María Pérez
Affiliation: Departamento de Matemáticas, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: jomperez@posta.unizar.es

DOI: https://doi.org/10.1090/S0002-9939-97-03799-4
Received by editor(s): September 29, 1995
Received by editor(s) in revised form: February 6, 1996
Additional Notes: The second author was supported by a grant from the ‘Plan de Formación del Personal Investigador’, DGICYT.\endgraf Work supported by the Spanish DGICYT (PB 94-1311-C03-03).
Communicated by: Lance W. Small
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society